Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2014, 4:25 PM MDT for Socorro County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 4:25 PM MDT (22:25 UTC)
- Expired
- Jul 13, 2014, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS55 KABQ 132225
FFWABQ
NMC053-140030-
/O.NEW.KABQ.FF.W.0011.140713T2225Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 630 PM MDT
* AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 17 MILES EAST OF LA JOYA...OR
ABOUT 24 MILES NORTHEAST OF SOCORRO. THE STORM PRODUCING VERY HEAVY
RAIN WAS DRIFTING TOWARDS THE WEST. EXPECT A FOOTPRINT OF 1.75
TO 2.25 INCHES ACROSS THE RURAL AREA EAST OF CONTRERAS AND
LA JOYA. ARROYO LOS ALAMOS WHICH RUNS INTO LA JOYA WILL MOST
LIKELY OVERFLOW WITH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.
&&
LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
3417 10650 3419 10664 3427 10678
$$
502 follow-up statements
785
WGUS75 KABQ 132330
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT SUN JUL 13 2014
NMC053-140030-
/O.CON.KABQ.FF.W.0011.000000T0000Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
530 PM MDT SUN JUL 13 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH
CENTRAL SOCORRO COUNTY...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA EAST OF LA
JOYA. ARROYO LOS ALAMOS SHOULD BE RUNNING PRETTY STRONG AS IT
NEARS LA JOYA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.
&&
LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
3417 10650 3419 10664 3427 10678
$$
50439
WGUS75 KABQ 140029
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT SUN JUL 13 2014
NMC053-140039-
/O.EXP.KABQ.FF.W.0011.000000T0000Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
629 PM MDT SUN JUL 13 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR NORTH
CENTRAL SOCORRO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
3417 10650 3419 10664 3427 10678
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM MDT, 55 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT SUN JUL 13 2014 .SYNOPSIS... SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...WHICH COULD LEAD TO LOCALIZED FLOODING TONIGHT. THE PATTERN CHANGES LITTLE THROUGH THURSDAY...SO STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN DURING MAINLY THE AFTERNOONS AND EVENINGS. THURSDAY MAY BE THE COOLER DAY OF THIS WEEK OVER THE EASTERN PLAINS IN THE WAKE OF A FINAL SURFACE FRONT. THEREAFTER...A TREND TOWARDS WARMER AND DRIER WEATHER IS ANTICIPATED AS A RIDGE OF HIGH PRESSURE ALOFT IS EXPECTED TO BUILD OVER THE SOUTHERN AND CENTRAL ROCKIES LATE THIS WEEK AND OVER THE COMING WEEKEND. && .DISCUSSION... BUSIER DAY TODAY FOR STORMS AS ANTICIPATED. APPEARS THERE IS MORE THAN ONE SURFACE BOUNDARY SET UP OVER THE EASTERN PLAINS...ONE STRETCHED ALONG A LINE FROM NEAR SANTA ROSA TO NEAR RANCHVALE WHERE CONVECTION HAS BEEN ACTIVE AND QUASI-STATIONARY...AND A SECOND ALONG THE FAR NE NM BORDER FROM RATON TOWARDS SENECA...WHERE CONVECTION IS ALSO STARTING TO FIRE. THE FIRST BOUNDARY IS FARTHER SOUTH THAN MODELS PROGNOSTICATED...AND ENDED UP SPREADING HIGHER POPS FARTHER SOUTH FOR THIS EVENING. OTHERWISE GENERAL CELL MOTION SUGGESTS UPPER HIGH CIRCULATION HAS SET UP TO OUR NORTHWEST...AND EXISTING CONVECTION HAS CREATED A BOUNDARY-FEST FOR FUTURE STORMS TO FEAST ON LATER THIS AFTERNOON AND EVENING. STORMS ALSO VERY EFFICIENT...PUTTING DOWN SOME DECENT AND RAPID RAINFALL OUTSIDE OF THE FLASH FLOOD WATCH AREA. SO BE ALERT FOR RAPID RISES OF WATER IN USUALLY DRY ARROYOS AND OVER LOW WATER CROSSINGS. IN ANY EVENT...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT...CONFIDENCE NOT GREAT ENOUGH TO RECONFIGURE AT THIS TIME. MADE A FEW TWEAKS TO POP/WX/TEMPERATURE GRIDS BUT NOTHING SIGNIFICANT. OVERALL TRENDS APPEARED ON TRACK WITH POTENTIAL FOR HEAVY RAIN WITH STORMS CONTINUING THROUGH WEDNESDAY AND INTO THURSDAY BEFORE THE UPPER AIR PATTERN CHANGES. THURSDAY STILL APPEARS THE COOLER DAY IN THE EASTERN PLAINS...IN THE WAKE OF WHAT MAY BE THE LAST FRONT. MODELS ARE CONSISTENT WITH A TREND TO DRIER AND WARMER WEATHER BY AND OVER THE COMING WEEKEND AS THE NORTHWEST FLOW WEAKENS AND RETREATS...ALLOWING A RIDGE OF HIGH PRESSURE TO EMBRACE MUCH OF THE CENTRAL AND SOUTHERN ROCKIES. 12Z GFS DROVE THE HIGH CENTER TO OUR NORTH AND STRENGTHENED IT TO A DESICCATING 602 DAM. ECMWF SOMEWHAT SIMILAR...SO WENT AHEAD AND TRIMMED POPS DOWN FOR THE WEEKEND...AS DEWPOINTS PLUNGE...AND BOOSTED HIGHS A BIT. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA THIS AFTERNOON. AS USUAL...MOUNTAIN AREAS HAVE BEEN FAVORED WITH INITIAL DEVELOPMENT...WITH MOST STORMS DRIFTING OFF TOWARD THE WEST OR SOUTHWEST. ADDITIONAL STORMS WERE FORMING ALONG ONE STALLED BOUNDARY ACROSS EAST CENTRAL NM...AND ANOTHER BOUNDARY ACROSS FAR NE NM. HIGH PWATS HAVE BEEN NOTED ON THE AMA SOUNDING THIS MORNING...WHICH SHOULD BE THE SAME TYPE OF ATMOSPHERE ACROSS THE EASTERN PLAINS...AND THIS BETTER MOISTURE WILL CONTINUE TO SHIFT WESTWARD THROUGH TONIGHT. THUS...PRECIPITATION EFFICIENCY WILL BE HIGH. THIS COMBINED WITH SLOW STEERING FLOW WILL RESULT IN LOCALIZED FLOODING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD WEST OF THE CENTRAL MT CHAIN THIS EVE. AN ACTIVE THUNDERSTORM PERIOD REMAINS ON TAP THROUGH MUCH OF THE WEEK. ANOTHER WEAK BACK DOOR FRONT LOOKS TO MOVE INTO THE EAST MIDDAY MONDAY. THUS...NORTHEAST NM WILL AGAIN BE FAVORED FOR CONVECTION ALONG WITH THE HIGHER TERRAIN. IT LOOKS AS THOUGH THE FRONT WILL BE REINFORCED AND PUSHED WESTWARD MONDAY NIGHT THROUGH THE GAPS OF THE CENTRAL MT CHAIN. EAST WINDS WILL PROBABLY WEAK TO MODERATE...BUT THE LOW LEVEL MOISTURE WILL BE REPLENISHED...SETTING THE STAGE FOR A VERY ACTIVE TUESDAY. IF THE NAM IS CORRECT...WETTING PRECIPITATION IS POSSIBLE JUST ABOUT ANYWHERE ON TUESDAY. STEERING FLOW WILL SHIFT SLIGHTLY...THUS STORMS WILL MOVE MORE TOWARD THE SOUTH...RATHER THAN WEST OR SOUTHWEST WHICH HAS BEEN THE PREVALENT DIRECTION LATELY. HOWEVER...IT WILL REMAIN LIGHT...AND WILL KEEP FLOODING A POSSIBILITY. A DISTURBANCE IN NORTHWEST FLOW ALOFT WILL CLIP NE NM WEDNESDAY AND WEDNESDAY NIGHT...AND AN ASSOCIATED BACK DOOR COLD FRONT WILL MOVE DOWN THE PLAINS. THIS MAY BE THE STRONGEST OF ALL THE BACK DOOR FRONTS THIS WEEK. THE LIFT AND MOISTURE ASSOCIATED WITH THE FRONT...COMBINED WITH THE LIFT FROM THE UPPER LEVEL DISTURBANCE WILL YIELD ANOTHER VERY ACTIVE DAY AND NIGHT...ESPECIALLY ACROSS THE EASTERN PLAINS. WITH DECENT NW FLOW IN PLACE...DESPITE THE STRONGER NATURE OF THE FRONT...IT WILL BE HARD FOR THE FRONT TO PUSH MUCH PAST THE CENTRAL MT CHAIN OR THE RIO GRANDE VALLEY WEDNESDAY NIGHT. THE CENTRAL MT CHAIN AND POINTS EASTWARD WILL REMAIN ACTIVE THURSDAY...BUT WESTERN AREAS WILL BEGIN TO DRY OUT. MODELS CONTINUE TO ADVERTISE THAT THIS DRYING TREND WILL CONTINUE THROUGH THE WEEKEND...AND DRIER AIR AT THE SURFACE WILL CONTINUE TO NUDGE FURTHER AND FURTHER INTO THE STATE FROM WEST TO EAST AS THE UPPER HIGH BUILDS OVERHEAD. HAINES INDICES OF 5 AND 6 WILL ARRIVE ACROSS THE NW ON THURSDAY...SPREAD A LITTLE FURTHER EAST ON FRIDAY...AND BY SATURDAY...MUCH OF THE AREA WILL SEE HAINES INDICES OF 5. THERE WILL BE SOME MOISTURE RECYCLING FRIDAY THRU THE WEEKEND...BUT OVERALL STORM COVERAGE WILL TREND DOWN. THERE MAY BE ONLY ISOLATED STORM ACTIVITY BY SUNDAY. HUMIDITIES OVER THE WEEKEND WILL DROP AT OR BELOW 20 PERCENT FOR MUCH OF CENTRAL AND WESTERN AREAS. AFTER SOME POOR VENTILATION ACROSS THE NORTH TODAY...VENTILATION IS EXPECTED TO IMPROVE ON MONDAY IN THESE AREAS...BUT MUCH OF CENTRAL AND WESTERN NM WILL SEE POOR TO FAIR VENTILATION. VENTILATION SHOULD IMPROVE ALL AREAS ON TUESDAY AND MORESO ON WEDNESDAY...BUT WILL DROP BACK DOWN ON THURSDAY ACROSS THE EAST IN THE WAKE OF THE FRONT. 34 && .AVIATION... 18Z TAF CYCLE REMNANTS OF THIS MORNINGS SHRA STILL APPARENT ACROSS NORTHERN NM VIA MID CLOUD DECK. ELSEWHERE...QUITE A BIT OF BUBBLING CU DEVELOPING ACROSS MUCH OF THE AREA. AS USUAL...MTS WILL BE A FOCUS FOR CONVECTION THIS AFTN/EVE...AND STEERING FLOW WILL TAKE THESE STORMS TO THE WEST AND SW. ADDITIONALLY...A WEAK FRONT/OUTFLOW BOUNDARY DRAPED OVER EC NM WILL BE A FOCUS FOR TSRA THIS AFTN. PER HI-RES MODELS...CONVECTION WILL FAVOR AREAS ALONG AND BEHIND THE FRONT ACROSS NE NM...FROM THE SANGRE DE CRISTOS EASTWARD. NEAR ZERO STEERING FLOW IS EXPECTED FOR THIS AREA. LOCALLY HEAVY RAIN IS POSSIBLE WITH ANY STORM...WITH BRIEF MVFR CIGS AND MT OBSCURATIONS. KROW MAY BE THE ONLY TAF SITE WITHOUT STORM IMPACTS. SHRA AND TSRA WILL LIKELY CONTINUE ACROSS THE NORTH AND NE OVERNIGHT. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 93 68 91 / 30 20 30 20 DULCE........................... 54 86 55 82 / 40 30 40 50 CUBA............................ 56 84 56 82 / 50 30 40 50 GALLUP.......................... 58 86 61 85 / 40 30 30 50 EL MORRO........................ 53 84 55 81 / 50 40 40 50 GRANTS.......................... 57 86 57 85 / 40 30 40 50 QUEMADO......................... 57 82 56 83 / 50 40 40 50 GLENWOOD........................ 59 89 58 87 / 40 30 30 40 CHAMA........................... 48 81 51 76 / 50 50 50 60 LOS ALAMOS...................... 60 83 58 82 / 40 40 50 40 PECOS........................... 57 79 56 78 / 60 50 60 40 CERRO/QUESTA.................... 53 80 52 80 / 50 40 50 40 RED RIVER....................... 47 72 47 69 / 60 60 60 60 ANGEL FIRE...................... 46 75 48 74 / 60 60 60 50 TAOS............................ 52 83 53 82 / 40 40 40 40 MORA............................ 52 79 53 77 / 60 60 60 50 ESPANOLA........................ 56 88 60 86 / 40 30 40 30 SANTA FE........................ 58 85 57 82 / 50 40 50 40 SANTA FE AIRPORT................ 59 87 60 85 / 50 30 40 30 ALBUQUERQUE FOOTHILLS........... 65 87 63 86 / 40 30 40 40 ALBUQUERQUE HEIGHTS............. 68 89 68 89 / 30 30 40 30 ALBUQUERQUE VALLEY.............. 63 90 66 90 / 30 30 40 30 ALBUQUERQUE WEST MESA........... 64 90 66 89 / 30 30 40 30 LOS LUNAS....................... 64 90 66 92 / 30 30 30 20 RIO RANCHO...................... 66 89 67 88 / 30 30 40 30 SOCORRO......................... 68 92 67 92 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 60 85 59 84 / 40 40 40 40 TIJERAS......................... 63 86 61 86 / 40 40 40 40 MORIARTY/ESTANCIA............... 56 83 58 83 / 50 50 50 50 CLINES CORNERS.................. 59 83 57 81 / 60 60 50 40 GRAN QUIVIRA.................... 60 84 59 83 / 40 50 50 30 CARRIZOZO....................... 63 85 64 86 / 40 30 40 30 RUIDOSO......................... 55 80 56 80 / 40 50 40 30 CAPULIN......................... 56 81 55 79 / 60 50 60 30 RATON........................... 57 85 57 82 / 60 50 60 40 SPRINGER........................ 56 84 57 81 / 60 50 60 40 LAS VEGAS....................... 55 82 55 79 / 60 50 60 40 CLAYTON......................... 65 87 61 81 / 50 50 40 30 ROY............................. 62 86 60 80 / 70 50 60 30 CONCHAS......................... 65 89 64 88 / 60 50 40 30 SANTA ROSA...................... 66 90 64 87 / 60 50 50 20 TUCUMCARI....................... 69 93 66 88 / 60 50 30 30 CLOVIS.......................... 64 91 64 84 / 50 30 20 20 PORTALES........................ 66 93 65 86 / 50 20 20 20 FORT SUMNER..................... 67 94 66 88 / 50 30 30 20 ROSWELL......................... 67 95 68 93 / 20 10 10 20 PICACHO......................... 63 85 64 87 / 20 10 30 20 ELK............................. 60 82 61 83 / 30 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ513>515-527>532. &&
Hazardous weather outlook, Jul 13, 6:09 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 AM MDT SUN JUL 13 2014 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 609 AM MDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS MOST LIKELY ACROSS NORTHEAST NEW MEXICO IN AND NEAR THE AREA FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE TEXAS STATE LINE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE STEADILY THERE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL NEW MEXICO THROUGH AT LEAST THURSDAY. THE GREATEST POTENTIAL FOR HEAVY RAIN AND PERHAPS LOCALIZED FLASH FLOODING WILL LIKELY BE ACROSS NORTH CENTRAL AND NORTHEAST NEW MEXICO AS WELL AS PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO AND THE NORTHERN GILA REGION. STORM MOTIONS WILL BE FAIRLY SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO OR EVEN OVER 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
In the hours before
Local storm report, Jul 13, 2:22 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
07/13/2014 M58 MPH BERNALILLO NM ASOS
KABQ ASOS.
&&
EVENT NUMBER ABQ1401100
JLPSpecial weather statement, Jul 13, 2:28 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT SUN JUL 13 2014
NMZ519-132100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
228 PM MDT SUN JUL 13 2014
...STRONG THUNDERSTORM MOVING OVER SOUTH ALBUQUERQUE...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
VERY HEAVY RAIN OVER SOUTHEAST ALBUQUERQUE. THE STRONG THUNDERSTORM
WAS DRIFTING TOWARDS THE WEST AND SOUTH. OUTFLOW FROM THE
THUNDERSTORMS WILL RAPIDLY MOVE TOWARDS ISLETA PUEBLO AND THE
SOUTH VALLEY OF ALBUQUERQUE.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3510 10668 3509 10648 3506 10647 3507 10645
3488 10647 3495 10686
TIME...MOT...LOC 2027Z 171DEG 1KT 3502 10658
50Special weather statement, Jul 13, 2:55 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SUN JUL 13 2014 NMZ533>537-132145- CURRY COUNTY-DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 255 PM MDT SUN JUL 13 2014 ...LINE OF STRONG THUNDERSTORMS FROM SANTA ROSA TO RANCHVALE ... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM PUERTO DE LUNA TO 10 MILES SOUTHWEST OF RHEA. THE LINE WAS NEARLY STATIONARY. OUTFLOW WIND GUSTS WILL IMPACT MELROSE...FORT SUMNER... SUMNER LAKE AND NEWKIRK. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BELLVIEW...BROADVIEW... CANNON AFB...CUERVO...FORREST AND GRADY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3453 10492 3516 10464 3494 10303 3423 10304 TIME...MOT...LOC 2053Z 311DEG 0KT 3487 10458 3457 10308 50
Special weather statement, Jul 13, 4:00 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SUN JUL 13 2014 NMZ508-509-132245- SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS- 400 PM MDT SUN JUL 13 2014 ...STRONG THUNDERSTORM SOUTHEAST OF RESERVE... AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES SOUTHEAST OF SAN FRANCISCO PLAZA OR SOUTHEAST OF RESERVE. MOVEMENT WAS NORTHWEST AT 8 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RESERVE AND RURAL AREAS WEST OF RESERVE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3364 10899 3389 10887 3368 10855 3353 10865 TIME...MOT...LOC 2159Z 123DEG 14KT 3367 10871 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:34 PM MDT | Special Weather Statement | ABQ | Valencia | 41 min |
| Jul 12, 6:35 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| Jul 12, 7:03 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Jul 12, 7:17 PM MDT | Areal Flood Advisory | ABQ | Valencia | 118 min |
| Jul 12, 7:39 PM MDT | Special Weather Statement | ABQ | McKinley | 36 min |
| Jul 12, 7:47 PM MDT | Special Weather Statement | ABQ | Cibola | 28 min |
| Jul 12, 8:58 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 13, 4:18 AM MDT | Flash Flood Watch | ABQ | 19 hr | |
| Jul 13, 1:10 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 110 min |
| Jul 13, 1:41 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 13, 2:07 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 113 min |
| Jul 13, 2:18 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 117 min |
| Jul 13, 2:22 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 113 min |
| Jul 13, 2:24 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 13, 2:28 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
| Jul 13, 2:49 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jul 13, 2:55 PM MDT | Special Weather Statement | ABQ | Curry | 50 min |
| Jul 13, 2:58 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 13, 3:01 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Jul 13, 3:08 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jul 13, 3:44 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 2 hr |
| Jul 13, 3:47 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 118 min |
| Jul 13, 3:51 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 114 min |
| Jul 13, 4:00 PM MDT | Special Weather Statement | ABQ | Catron | 45 min |
| Jul 13, 4:41 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 2 hr |
| Jul 13, 4:47 PM MDT | Special Weather Statement | ABQ | Socorro | 43 min |
| Jul 13, 4:50 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Jul 13, 4:54 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 13, 5:23 PM MDT | Special Weather Statement | ABQ | Socorro | 22 min |
| Jul 13, 5:33 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 117 min |
| Jul 13, 5:53 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval, San Juan | 112 min |
| Jul 13, 5:57 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.